skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Segmented strings and the McMillan map

Abstract

We present new exact solutions describing motions of closed segmented strings in AdS 3 in terms of elliptic functions. The existence of analytic expressions is due to the integrability of the classical equations of motion, which in our examples reduce to instances of the McMillan map. Here, we also obtain a discrete evolution rule for the motion in AdS 3 of arbitrary bound states of fundamental strings and D1-branes in the test approximation.

Authors:
 [1];  [1];  [2]
  1. Princeton Univ., NJ (United States). Joseph Henry Lab. of Physics
  2. Princeton Univ., NJ (United States). Joseph Henry Lab. of Physics; Jagiellonian Univ., Krakow (Poland). Inst. of Physics
Publication Date:
Research Org.:
Princeton Univ., NJ (United States)
Sponsoring Org.:
USDOE Office of Science (SC), Basic Energy Sciences (BES) (SC-22). Chemical Sciences, Geosciences & Biosciences Division; National Science Centre
OSTI Identifier:
1437224
Grant/Contract Number:  
FG02-91ER40671; 2013/11/N/ST2/03812
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2016; Journal Issue: 7; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; Long strings; AdS-CFT Correspondence

Citation Formats

Gubser, Steven S., Parikh, Sarthak, and Witaszczyk, Przemek. Segmented strings and the McMillan map. United States: N. p., 2016. Web. doi:10.1007/JHEP07(2016)122.
Gubser, Steven S., Parikh, Sarthak, & Witaszczyk, Przemek. Segmented strings and the McMillan map. United States. doi:10.1007/JHEP07(2016)122.
Gubser, Steven S., Parikh, Sarthak, and Witaszczyk, Przemek. Mon . "Segmented strings and the McMillan map". United States. doi:10.1007/JHEP07(2016)122. https://www.osti.gov/servlets/purl/1437224.
@article{osti_1437224,
title = {Segmented strings and the McMillan map},
author = {Gubser, Steven S. and Parikh, Sarthak and Witaszczyk, Przemek},
abstractNote = {We present new exact solutions describing motions of closed segmented strings in AdS 3 in terms of elliptic functions. The existence of analytic expressions is due to the integrability of the classical equations of motion, which in our examples reduce to instances of the McMillan map. Here, we also obtain a discrete evolution rule for the motion in AdS 3 of arbitrary bound states of fundamental strings and D1-branes in the test approximation.},
doi = {10.1007/JHEP07(2016)122},
journal = {Journal of High Energy Physics (Online)},
number = 7,
volume = 2016,
place = {United States},
year = {2016},
month = {7}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 1 work
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Segmented strings in AdS 3
journal, November 2015

  • Callebaut, Nele; Gubser, Steven S.; Samberg, Andreas
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)110

Discrete versions of the Painlevé equations
journal, September 1991


Similarity reductions of integrable lattices and discrete analogues of the Painlevé II equation
journal, March 1991


Classical string phenomenology. How strings work
journal, July 1983


Dynamical AdS strings across horizons
journal, March 2016